Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Vaginal peeling. No discharge. Skin has purplish patches that bleed inside. What is this?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5819 Questions
Question
My tissue is sloughing off of my vagina - no discharge, not sexually active, and i have been checked for stds and treated by an antibiotic and antifugal - only improvement is by steriods ... The silvery skin has purplish patches that bleed inside ... It swells and i hurt when i walk ...
Posted Mon, 28 Oct 2013 in Vaginal and Uterus Health
 
 
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer:
IT APPEARS TO BE GENITAL PSORIASIS.

Detailed Answer:
Hello
Thanks for your health query.
You appear to be having psoriasis / eczema in the genital area.
That is when the skin scales and sloughs off, and it responds to steroids.
Please consult a dermatologist at the earliest, and have a skin biopsy and examination, that will confirm the diagnosis.
Do not self medicate or use antibiotics or antifungals, that will worsen the situation.
Take care.
Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
 
Follow-up: Vaginal peeling. No discharge. Skin has purplish patches that bleed inside. What is this? 44 minutes later
I do not have this problem any where else. Would it be present just there?
 
 
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer:
DETAILED BELOW

Detailed Answer:
Hi again.
Yes genital eczema / genital psoriasis can present in isolation.
Am sure that there is an underlying dermatological disorder, which has worsened due to misdiagnosis, and frequent application of ointments, creams and trauma.
Even if it began off as an infection ( yeast for example ), frequent itching and chronic rubbing of the tissues leads to lichenification ( thickening of the skin similar to eczema ).
This would not respond to conventional antibiotics and antifungals, and would require steroids and proper systemic therapy to cure it.
Please consult a dermatologist at the earliest.
take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor